Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Is cough from lisinopril reversible after stopping the medication?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2004
Answered : 2253 Questions
Question
Question1: is the cough from lisinopril reversible when medication is discontinued or does it require specific teeatment and is it dose or time dependant ; Question 2 is an interstitial pneumonia or pneumonitis possible from taking multaq for 8 days and once its discontinued does it always go away or does it require specific treatment thx
Posted Wed, 29 Jan 2014 in Hypertension and Heart Disease
 
 
Answered by Dr. Benard Shehu 3 hours later
Brief Answer: Please refer to the answer below... Detailed Answer: HI, I read your questions and would like to give the following answer. 1. The cough from lisinopril and other ACE-i is reversible within a week after stopping the medication. - The cough doesn't require any special treatment. - The cough is a side effect of lisinopril and isn't dependent with the dose or with the time of administration. 2. The prolonged use of Multaq may be the cause of pulmonary fibrosis and pneumonitis. - The use of Multaq for only 8 days (a short usage) have a little probability to be the cause of pneumonia or pneumonitis (because the Multaq pulmonary toxic effect is dose and time related. - I suggest to consult a pulmonlogist to rule out any other condition that may lead to pneumonia or pneumonitis. - If Multaq is confirmed to be the cause of pneumonitis than i suggest to stop imediately Multaq and no other specific treatment is needed. Hope i answered to your queries. Dr. Benard
Above answer was peer-reviewed by
 
Follow-up: Is cough from lisinopril reversible after stopping the medication? 3 hours later
Consulted with pulmonologist thinks its infectious related but ive had two trials of antibiotics without change. Onlybthing that helped was prednisone. Now off of that and feel worse. Been coughing for one month after only 2 doses of lisinopril which i stopped after rhe second dose. Things got worse after multaq but stopped that 2 wks ago after taking it for 8 days. Just frustrated because cough persists usually dru but ither times brinchial sounding with a little sputum. Any suggestions would be great thx
 
 
Answered by Dr. Benard Shehu 3 hours later
Brief Answer: GI problems-causes to coughing other than pulmones Detailed Answer: Hi, If the cough is infectious, and the antibiotics did not show any change, then, there are 2 possibilities: - the antibiotics were not the right one. - the cough is not infectious-related I'd advise to discuss with your pulmonologist to start anti-histaminics. I'd also advise to: - drink more water - if also having stomach complains, should start omeprazole or antiacids to get relief - use 2 more pillows when sleeping (raise your body from chest area to the head) - take good care of oral hygiene - get checked with your physician for possible candida infection and get treated properly. All the best! Dr.Benard
Above answer was peer-reviewed by
 
Follow-up: Is cough from lisinopril reversible after stopping the medication? 7 hours later
Thanks
 
 
Answered by Dr. Benard Shehu 3 hours later
Brief Answer: You are most welcome. Detailed Answer: Hi and you are most welcome. Nice to communicate with you. Dr.Benard
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor